Negative Response to Meds

Q:

"I began taking a stimulant last week, and I experienced anxiety, depression, and crying spells as the medication wore off. Does my negative response mean I don't have AD/HD?"

Dr. Larry Silver specializes in treating children with attention deficit disorder (ADHD).
A:

Your experience suggests that either you don't have AD/HD - or that you have additional problems with anxiety, depression, or another psychiatric disorder. Discuss your concerns with your psychiatrist.

Larry Silver, M.D., is the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities. He is also a clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C.
 
 
Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018